Posted by Sam (188.8.131.52) on October 18, 1999 at 08:43:07:
I was put on 60 mg/day prednisone for 10 days (with no tapering) to try to break cluster headache. It worked, but after about four days, the side effects quickly became overwhelming, and are still tearing me up: not only hunger, thirst, urination, but sleeplessness, feeling nuts, wired, lethargic, wasted, crazy, "turgid" (the only word I know to describe the feeling), and more. I cut way down after about two days of mind-body torture, and got limp and shaky while still feeling nuts. (Withdrawal?) My sleep and dreams are still tortured. Neruro is not real helpful -- told me it was o.k. to cut down after I'd already done so as a matter of survival. I'm also taking 360 mg/day of timed-release verapmil and 2 mg/day (that's right, 2!) of Paxil, the effects of which medications I know are not responsible for my symptoms. Anybody know much about prednisone, like how I might get cluster prevention without such horrid effects, whether it's advisable to prescribe that large a dose for a 130-lb, person, whether it's advisable to not prescribe a tapering dose, or how fast the prednisone's protective aspect will now likely wear off?
Thanks in advance.
(I'm new here, but not, unfortunately, to CH -- 23 years and counting.)
Post a Followup